MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 32MM +4 LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-232
Medical Device Problem Code Unstable (1667)
Health Effect - Clinical Codes Joint Dislocation (2374); Joint Laxity (4526)
Date of Event 01/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
This pi is for the recurrent dislocations ending in (b)(6) 2021.It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr (b)(4) femoral head on her right hip on or about (b)(6) 2012 and was revised on (b)(6) 2021.It is further alleged that she suffered injuries as a result of implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.Medical records indicated that the patient had recurrent dislocations, with the final dislocation occurring in (b)(6) 2021.
 
Additional Manufacturer Narrative
An event regarding instability involving a metal head was reported.The event was not confirmed.Method & results: device evaluation and results: not performed as the device was not returned.Clinician review: a review of the provided medical records by a clinical consultant indicated: this inquiry reports the revision of right total hip replacement about 9 years after implantation due to recurrent instability and trunnion corrosion.I can confirm that this event took place since i was able to review the revision operation report.Regarding the possible root cause of this event, i cannot determine it with certainty.Recurrent instability is a common postoperative complication and is multifactorial, including surgical technique and patient factors.Trunnion corrosion is also multifactorial including implant factors, surgical technique and patient factors." device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the provided medical records by a clinical consultant was unable to confirm the device failure events.The exact cause of the event could not be determined because insufficient information was provided.Additional information including progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
32MM +4 LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13257063
Report Number0002249697-2022-00078
Device Sequence Number11158048
Product Code JDI
UDI-Device Identifier07613327013085
UDI-Public07613327013085
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2017
Device Model Number6260-9-232
Device Catalogue Number6260-9-232
Device Lot Number38757803
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/23/2021
Initial Report FDA Received Date01/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale